Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2003, 9:33 AM CDT for Randolph County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 9:33 AM CDT (14:33 UTC)
- Expired
- May 1, 2003, 10:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 011433 SVRMEM ARC121-011530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 933 AM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 1030 AM CDT. * AT 928 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF RAVENDEN SPRINGS...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1030 AM CDT INCLUDE... RAVENDEN SPRINGS... DALTON... ATTICA... MAYNARD... BIGGERS... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3648 9138 3628 9126 3630 9081 3649 9082
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:45 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 1, 2:45 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT THU MAY 1 2003 ZONAL FLOW WITH A SERIES OF SHORT WAVES WILL DOMINATE THE UPPER PATTERN TODAY AND TONIGHT. A RIDGE WILL BUILD OVER THE CENTRAL STATES FRIDAY AND SATURDAY. AT THE SURFACE A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE NORTHWEST TODAY AND MOVE ACROSS THE REGION TONIGHT. THUNDERSTORM ACTIVITY ALONG THE FRONT EXTENDING FROM THE GREAT LAKES ACROSS NORTHERN ILLINOIS AND MISSOURI TO SOUTHEAST KANSAS/NORTHEAST OKLAHOMA WILL COMPLICATE THE SURFACE PATTERN WITH OUTFLOW BOUNDARIES. THIS WILL AFFECT THE TIMING OF THE ACTIVITY AND THE FRONT INTO THE MID SOUTH TONIGHT. IN A FIELD OF WARM ADVECTION OF MOIST UNSTABLE AIR AHEAD OF THE FRONT OUTFLOW BOUNDARIES FROM THUNDERSTORMS THIS MORNING WILL BECOME THE FOCUS OF RENEWED ACTIVITY WITH THE HELP OF AFTERNOON HEATING IN SOUTHERN MISSOURI AND ARKANSAS LATER TODAY. THUNDERSTORMS SOME OF WHICH MAY BE SEVERE WILL SHIFT EASTWARD INTO THE MID SOUTH DURING THE AFTERNOON AND EVENING HOURS POSSIBLY LINGERING ACROSS EASTERN SECTIONS OF THE REGION INTO FRIDAY MORNING. HIGH PRESSURE BEHIND THE FRONT WILL SPREAD COOLER AND DRIER AIR INTO THE MID SOUTH FRIDAY AND SATURDAY. .MEG...NONE.
Hazardous weather outlook, May 1, 3:19 AM CDT, 6 hours 14 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-020900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE NORTHWEST TODAY AND MOVE INTO THE AREA TONIGHT. IN THE WARM MOIST UNSTABLE AIR AHEAD OF THE FRONT THUNDERSTORMS WILL MOVE INTO THE MID SOUTH THIS AFTERNOON AND SPREAD OVER REGION TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE STORMS IN THE EASTERN SECTIONS OF THE REGION INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT BECOMING LIKELY SUNDAY WITH A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 56 min |
| May 1, 10:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 50 min |
| May 1, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| May 1, 11:47 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 58 min |
| May 1, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.